Alert archive / Arkansas / Flash Flood Warnings in 2012
Flash Flood Warning 3, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Mar 21, 2012, 3:33 AM CDT for 9 counties in Arkansas. It was in force for 6 hr. 10 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 21, 2012, 3:33 AM CDT (08:33 UTC)
- Expired
- Mar 21, 2012, 9:30 AM CDT
- In force
- 6 hr
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Flood severity
- None
Counties Cleveland County, AR, Dallas County, AR, Faulkner County, AR, Grant County, AR, Jefferson County, AR, Lonoke County, AR, Pulaski County, AR, Saline County, AR, White County, AR
The radar
The Little Rock radar (KLZK), 20 km from the middle of the area, began a volume at 08:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 21, 4:05 AM CDT | FLASH FLOOD | North Little Rock, AR | CRYSTAL HILL ROAD IS COVERED BY AT LEAST 6 INCHES OF WATER. |
| Mar 21, 6:43 AM CDT | FLASH FLOOD | Sherwood, AR | WATER COVERING KELLOGG ACRES ROAD. |
| Mar 21, 6:59 AM CDT | HEAVY RAIN 4.38 | 5 N North Little Rock, AR | RAINFALL WAS MEASURED AT WFO LITTLE ROCK. THIS IS A STORM TOTAL SINCE 3 PM YESTERDAY. |
| Mar 21, 6:59 AM CDT | HEAVY RAIN 4.88 | 5 N North Little Rock, AR | RAINFALL WAS MEASURED AT WFO LITTLE ROCK. THIS IS A STORM TOTAL SINCE 3 PM YESTERDAY. |
| Mar 21, 7:00 AM CDT | HEAVY RAIN 4.25 | Downtown Little Rock, AR | MEASURED AT LIT ASOS. |
| Mar 21, 7:00 AM CDT | HEAVY RAIN 4.27 | 1 Nw Conway, AR | |
| Mar 21, 7:00 AM CDT | HEAVY RAIN 4.35 | 7 Nnw Fordyce, AR | |
| Mar 21, 7:00 AM CDT | HEAVY RAIN 4.76 | 2 Nnw Sherwood, AR | |
| Mar 21, 7:30 AM CDT | FLASH FLOOD | Wooster, AR | HEAVY RAINFALL EXCEEDING 4 INCHES HAS CAUSED ABOUT A FOOT OF WATER TO ACCUMULATE ON SHAW BRIDGE ROAD. |
| Mar 21, 7:57 AM CDT | HEAVY RAIN 5.47 | 3 Ne Maumelle, AR |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 32 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 8.6 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 52 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 453 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 197 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
753
WGUS54 KLZK 210833
FFWLZK
ARC025-039-045-053-069-085-119-125-145-211430-
/O.NEW.KLZK.FF.W.0003.120321T0833Z-120321T1430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
333 AM CDT WED MAR 21 2012
THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CLEVELAND COUNTY IN SOUTHEAST ARKANSAS...
EASTERN DALLAS COUNTY IN SOUTHWEST ARKANSAS...
EASTERN SALINE COUNTY IN CENTRAL ARKANSAS...
FAULKNER COUNTY IN CENTRAL ARKANSAS...
GRANT COUNTY IN CENTRAL ARKANSAS...
PULASKI COUNTY IN CENTRAL ARKANSAS...
SOUTHWESTERN WHITE COUNTY IN CENTRAL ARKANSAS...
WESTERN JEFFERSON COUNTY IN SOUTHEAST ARKANSAS...
WESTERN LONOKE COUNTY IN CENTRAL ARKANSAS...
* UNTIL 930 AM CDT
* AT 332 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF HEAVY RAINFALL ALONG A LINE EXTENDING FROM GREENBRIER...TO
LITTLE ROCK...TO SHERIDAN...AND FORDYCE. DOPPLER RADAR INDICATES 1
TO 3 INCHES OF RAIN HAVE FALLEN OVER PARTS OF THE WARNED AREA IN
THE PAST 2 HOURS WITH ADDITIONAL HEAVY RAIN EXPECTED. FLASH
FLOODING IS LIKELY TO OCCUR. WHILE PRECIPITATION MAY TAPER OFF IN
SOME AREAS DURING THE WARNING PERIOD...IT WILL TAKE SOME TIME FOR
ANY HIGH WATER TO RUNOFF.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
WEST LITTLE ROCK... SW LITTLE ROCK... SHERWOOD...
SHERIDAN... RISON... N LITTLE ROCK ARPT...
NORTH LITTLE ROCK... MAUMELLE... LITTLE ROCK AFB...
LAKE MAUMELLE... JACKSONVILLE... GRAYS LAKE...
FORDYCE... DWNTWN LITTLE ROCK... LITTLE ROCK ARPT...
CONWAY... CABOT... BRYANT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ADDITIONAL RAINFALL AMOUNTS OF ONE TO THREE INCHES ARE POSSIBLE IN
THE WARNED AREA.
&&
LAT...LON 3381 9266 3512 9254 3512 9252 3514 9250
3518 9250 3519 9253 3523 9253 3524 9250
3525 9251 3528 9248 3537 9248 3535 9201
3378 9203
$$
582 follow-up statements
544
WGUS74 KLZK 211034
FFSLZK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
534 AM CDT WED MAR 21 2012
ARC025-039-045-053-069-085-119-125-145-211430-
/O.CON.KLZK.FF.W.0003.000000T0000Z-120321T1430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLEVELAND AR-DALLAS AR-FAULKNER AR-GRANT AR-JEFFERSON AR-LONOKE AR-
PULASKI AR-SALINE AR-WHITE AR-
534 AM CDT WED MAR 21 2012
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHWESTERN WHITE...
EASTERN SALINE...PULASKI...WESTERN LONOKE...WESTERN JEFFERSON...
GRANT...FAULKNER...EASTERN DALLAS AND CLEVELAND COUNTIES UNTIL 930 AM
CDT...
* AT 529 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF HEAVY RAINFALL ALONG A LINE EXTENDING FROM GREENBRIER...TO
LITTLE ROCK...TO SHERIDAN...AND FORDYCE. RAIN GAGES ARE REPORTING
2 TO 4 INCHES OF RAIN HAVE ALREADY FALLEN OVER PARTS OF FAULKNER
AND PULASKI COUNTIES...WITH 1 TO 3 INCHES ACROSS THE REST OF THE
WARNED AREA IN THE PAST 3 HOURS. SEVERAL REPORTS OF ROADWAYS
CLOSED HAVE BEEN RECEIVED...INCLUDING MANY IN THE LITTLE ROCK
METRO AREA. ADDITIONAL HEAVY RAIN EXPECTED...AND FLASH FLOODING IS
LIKELY TO OCCUR. WHILE PRECIPITATION MAY TAPER OFF IN SOME AREAS
DURING THE WARNING PERIOD...IT WILL TAKE SOME TIME FOR ANY HIGH
WATER TO RUNOFF.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
WEST LITTLE ROCK... SW LITTLE ROCK... SHERWOOD...
SHERIDAN... RISON... N LITTLE ROCK ARPT...
NORTH LITTLE ROCK... MAUMELLE... LITTLE ROCK AFB...
LAKE MAUMELLE... JACKSONVILLE... GRAYS LAKE...
FORDYCE... DWNTWN LITTLE ROCK... LITTLE ROCK ARPT...
CONWAY... CABOT... BRYANT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE IN THE
WARNED AREA.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
&&
LAT...LON 3381 9266 3512 9254 3512 9252 3514 9250
3518 9250 3519 9253 3523 9253 3524 9250
3525 9251 3528 9248 3537 9248 3535 9201
3378 9203
$$
58323
WGUS74 KLZK 211324
FFSLZK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
824 AM CDT WED MAR 21 2012
ARC025-039-045-053-069-085-119-125-145-211430-
/O.CON.KLZK.FF.W.0003.000000T0000Z-120321T1430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLEVELAND AR-DALLAS AR-FAULKNER AR-GRANT AR-JEFFERSON AR-LONOKE AR-
PULASKI AR-SALINE AR-WHITE AR-
824 AM CDT WED MAR 21 2012
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHWESTERN WHITE...
EASTERN SALINE...PULASKI...WESTERN LONOKE...WESTERN JEFFERSON...
GRANT...FAULKNER...EASTERN DALLAS AND CLEVELAND COUNTIES UNTIL 930 AM
CDT...
* AT 823 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED
TO FOLLOW AN AREA OF HEAVY RAINFALL...MOVING NORTH ACROSS CENTRAL
ARKANSAS. THREE TO FIVE INCHES OF RAINFALL HAS ALREADY FALLEN
OVER THE WARNED AREA. WHILE PRECIPITATION MAY TAPER OFF IN SOME
AREAS DURING THE WARNING PERIOD...IT WILL TAKE SOME TIME FOR ANY
HIGH WATER TO RUNOFF.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
WEST LITTLE ROCK... SW LITTLE ROCK... SHERWOOD...
SHERIDAN... RISON... N LITTLE ROCK ARPT...
NORTH LITTLE ROCK... MAUMELLE... LITTLE ROCK AFB...
LAKE MAUMELLE... JACKSONVILLE... GRAYS LAKE...
FORDYCE... DWNTWN LITTLE ROCK... LITTLE ROCK ARPT...
CONWAY... CABOT... BRYANT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ADDITIONAL RAINFALL AMOUNTS OF ONE INCH ARE POSSIBLE IN THE WARNED AREA.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
&&
LAT...LON 3381 9266 3512 9254 3512 9252 3514 9250
3518 9250 3519 9253 3523 9253 3524 9250
3525 9251 3528 9248 3537 9248 3535 9201
3378 9203
$$
55What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Mar 21, 12:52 AM CDT, 2 hours 41 minutes earlier.
Area forecast discussion, Mar 21, 12:52 AM CDT, 2 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 1252 AM CDT WED MAR 21 2012 .AVIATION... WIDESPREAD RAINFALL CONTINUES ACROSS CENTRAL ARKANSAS AS OF 05Z. MAY SEE PRECIP SHIELD BREAK UP A BIT BETWEEN ROUGHLY 10-14Z...BUT WILL SEE ANOTHER RESURGENCE IN PRECIPITATION AFTER THAT TIME FRAME THAT SHOULD KEEP PRECIP GOING AT MOST SITES THROUGH THE END OF THE TAF PERIOD. LOW LEVEL AIR MASS REMAINS QUITE SATURATED...THUS AS ANY SHOWER PASS OVER A TERMINAL YOU WILL SEE LARGE FLUCTUATIONS IN CEILING/VSBY CATEGORIES. DECIDED JUST TO STICK MOST CENTRAL AND SOUTHERN TAF SITES IN MVFR FLIGHT CATEGORIES...WITH TEMPO IFR CONDS WITH HEAVIER SHOWERS THROUGH 10Z. WILL AMEND BEYOND THAT AS NECESSARY. AFOREMENTIONED LAG IN PRECIP WILL AFFECT NRN ARKANSAS MOST AND HAVE THAT REFLECTED IN THE KHRO AND KBPK TAFS. && .PREV DISCUSSION... /ISSUED 958 PM CDT TUE MAR 20 2012/ UPDATE... HAVE SENT AN UPDATE TO CANCEL THE TOR WATCH AND REMOVE SVR WORDING FROM THE FCST AS THE NOCTURNAL INVERSION HAS SET IN AND SFC BASED CIN VALUES HAVE INCREASED TO A POINT WHERE SFC BASED CONVECTION IS UNLIKELY. CANNOT RULE OUT AN ISO SVR STORM OVERNIGHT IN THE SE...BUT THE MAIN THREAT IS PAST US. RAIN...HEAVY AT TIMES...WILL CONTINUE OVER THE WRN 2/3RDS OF THE STATE TONIGHT. HAVE LEFT THE FLASH FLOOD WATCH RUNNING TONIGHT... BUT FEEL THAT ANY FLASH FLOODING WILL PROBABLY BE RATHER ISOLATED AS MOST RAIN HAS TAKEN ON A STRATIFORM NATURE WITH ONLY EMBEDDED THUNDER. RAINFALL AMOUNTS THROUGH THE NIGHT WILL STEADILY TACK ON ANOTHER 1 TO POSSIBLY 3 INCHES FOR MANY. OTRW...FCST LOOKS TO BE IN GOOD SHAPE AND UPDATED GRIDS/ZONES/WCN ARE OUT. PREV DISCUSSION... /ISSUED 652 PM CDT TUE MAR 20 2012/ AVIATION... SHOWERS AND THUNDERSTORMS CONTINUE ACROSS ARKANSAS. THUNDER SEEMS TO BE MOVING EAST OF A LINE FROM MOUNTAIN HOME...TO LONOKE...TO MONTICELLO. EXPECT THUNDER TO DISSIPATE OR MOVE EAST OF THE AREA THIS EVENING...BY 02Z. SHOWERS WILL CONTINUE OVERNIGHT...AND THROUGH THE END OF THE PERIOD. VFR CONDITIONS WILLL DOMINATE. HOWEVER...RAIN AND FOG WILL BRING MVFR CONDITIONS TO MANY LOCATIONS DURING THE MORNING. PREV DISCUSSION... /ISSUED 317 PM CDT TUE MAR 20 2012/ SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT WIDESPREAD SHRA AND SOME TSRA CONTINUED OVER MUCH OF ERN OK THIS AFTERNOON...STRETCHING SOUTH INTO PORTIONS OF NERN TX AND WRN LA. THE AXIS OF HEAVIEST RAINFALL HAS GENERALLY REMAINED JUST WEST OF AR...THOUGH LOCATIONS ACROSS FAR WRN AR ALREADY SAW OVER 2 INCHES OVERNIGHT. THIS AXIS OF HEAVY RAINFALL WAS BEGINNING TO SLOWLY SHIFT EAST THIS AFTERNOON...WITH SHRA/TSRA LIFTING NORTH INTO WRN AR ONCE AGAIN. EARLIER THIS MORNING...AN OUTFLOW FROM OVERNIGHT CONVECTION MOVED EAST INTO CENTRAL SECTIONS OF THE STATE...GENERATING A BROKEN LINE OF SHRA...WITH THE OCCASIONAL THUNDER. OVERTIME HOWEVER...THE EWD MOMENTUM AS DECREASED...WITH JUST SOME ISOLATED TO SCT ACTIVITY REMAINING ACROSS THE ERN TWO THIRDS OF THE CWA. WEST OF THIS LINE OF ACTIVITY...WINDS HAVE DECREASED SIGNIFICANTLY TO GENERALLY LESS THAN 10 KTS. HOWEVER...BREEZY CONDITIONS PERSIST TO THE EAST...WITH WINDS OF 15 TO 20 KTS SUSTAINED COMMON...AND SOME GUSTS APPROACHING 30 KTS. WILL REMOVE THE LAKE WIND ADV WEST OF THIS LINE...BUT CONTINUE THROUGH 00Z ACROSS ERN SECTIONS OF THE STATE. THROUGH THE REST OF THE AFTERNOON INTO THE EARLY EVENING HRS...EXPECT WIDESPREAD SHRA AND SOME TSRA TO CONTINUE TO SPREAD NORTH ACROSS THE WRN THIRD OF THE STATE. FURTHER EAST...EXPECTED MORE SCATTERED SHRA/TSRA TO BE POSSIBLE...SOME OF WHICH COULD BECOME STRONG TO SVR WITH THE INCREASED INSTABILITY AND SFC CONVERGENCE EXPECTED. THE MAIN THREATS WILL BE DAMAGING WINDS...WITH SOME LARGE HAIL AND AN ISOLATED TORNADO ALSO POSSIBLE. BY LATE THIS EVENING HOWEVER...EXPECT THE THREAT FOR SVR WX ACROSS THE CWA TO DECREASE. OVERNIGHT...THE AXIS OF HEAVY RAINFALL WILL CONTINUE TO SHIFT SLOWLY EAST AS THE UPPER CLOSED LOW TO THE WEST ALSO MOVES SLOWLY EAST/NE. BY SUNRISE WED MORNING...THE AXIS OF HEAVIEST RAINFALL WILL HAVE SHIFTED FAR ENOUGH EAST TO BISECT THE STATE FROM NORTH TO SOUTH. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES WILL BE POSSIBLE ACROSS THE WRN HALF OF THE STATE BY WED MORNING...WITH SOME ISOLATED HIGHER AMOUNTS NOT OUT OF THE QUESTION. AS THE DAY GOES ON...THE PRECIP AXIS WILL SHIFT EAST...BUT BECOME LESS ORGANIZED OVER TIME WITH THE MAIN ENERGY REMAINING TO THE WEST. EVEN SO...AN ADDITIONAL HALF TO 1 INCH OF RAIN COULD BE SEEN ALONG THIS MAIN AXIS THROUGH MID AFTERNOON WED. WED NIGHT INTO THU...ANOTHER IMPULSE WILL ROTATE AROUND THE MAIN UPPER LOW...AND LIFT NORTH OVER AR. ANOTHER ROUND OF HEAVY RAINFALL WILL BE POSSIBLE WED EVENING INTO THU MORNING...BRINGING AN ADDITIONAL HALF TO 1.5 INCHES OF RAINFALL TO THE CWA. THIS WOULD BRING ADDITIONAL RAINFALL AMOUNTS FROM MIDDAY TODAY THROUGH THE END OF THE EVENT OF 2 TO 4 INCHES...WITH LOCALLY HIGHER AMOUNTS. WILL CONTINUE THE FLASH FLOOD WATCH FOR THE CURRENT LOCATIONS AND CURRENT TIME SPAN. BY THU NIGHT INTO FRI...THE MAIN UPPER LOW WILL FINALLY MOVE NE ACROSS THE REGION. AS IT DOES SO...ADDITIONAL PRECIP WILL BE POSSIBLE AROUND THE CENTER OF THIS UPPER LOW AS IT PASSES FROM WRN AR INTO NERN AR. CONTINUE WITH CHANCE POPS THU NIGHT INTO FRI FOR THIS SCENARIO. WILL DECREASE POPS FROM SW TO NE FRI NIGHT INTO THE LONG TERM PERIOD AS THIS SLOW MOVING STORM SYSTEM FINALLY EXITS THE REGION TO THE NE. LONG TERM...SATURDAY THROUGH TUESDAY MODELS ARE IN GOOD AGREEMENT FOR THE LONG TERM PERIOD. MAINLY A DRY FORECAST IS IN STORE FOR THE AREA. THE SLOW MOVING UPPER LOW WILL BE MOVING OFF TO THE EAST SATURDAY AND SUNDAY. ANOTHER STRONG UPPER RIDGE WILL BUILD OVER THE CENTER OF THE COUNTRY INCLUDING ARKANSAS. THIS WILL KEEP US DRY THROUGH MONDAY. WILL BRING IN A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS FOR TUESDAY AFTERNOON AND NIGHT. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 71 53 70 52 / 70 80 30 40 CAMDEN AR 63 51 73 53 / 80 60 20 20 HARRISON AR 61 48 68 48 / 70 70 20 40 HOT SPRINGS AR 62 50 71 51 / 80 60 20 30 LITTLE ROCK AR 65 53 71 53 / 80 70 20 30 MONTICELLO AR 67 53 72 54 / 80 70 20 10 MOUNT IDA AR 60 48 69 50 / 80 50 20 40 MOUNTAIN HOME AR 65 51 70 50 / 70 80 20 40 NEWPORT AR 73 55 70 53 / 60 80 30 30 PINE BLUFF AR 66 53 71 53 / 80 70 20 20 RUSSELLVILLE AR 62 50 70 49 / 80 60 20 40 SEARCY AR 67 53 70 52 / 70 80 20 30 STUTTGART AR 68 54 71 53 / 80 80 20 30 && .LZK WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 7 AM CDT THIS MORNING FOR BAXTER-BOONE- CALHOUN-CLARK-CONWAY-DALLAS-GARLAND-HOT SPRING-JOHNSON-LOGAN- MARION-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-SCOTT- SEARCY-VAN BUREN-YELL. FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR BRADLEY-CLEVELAND- DREW-FAULKNER-GRANT-JEFFERSON-LINCOLN-PULASKI-SALINE. && AVIATION...64
Hazardous weather outlook, Mar 20, 4:39 PM CDT, 10 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 439 PM CDT TUE MAR 20 2012 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-211000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 439 PM CDT TUE MAR 20 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TONIGHT A SLIGHT RISK OF SEVERE THUNDERSTORMS CONTINUES OVER PARTS OF CENTRAL AND SOUTH ARKANSAS. THE STRONG STORM SYSTEM WILL SLOWLY DRIFT EAST. THE MAIN THREATS WOULD BE DAMAGING WINDS AND LARGE HAIL...AND AN ISOLATED TORNADO CAN NOT BE RULED OUT. ANOTHER THREAT IS HEAVY RAIN WITH POSSIBLE FLASH FLOODING. A FLASH FLOOD WATCH IS IN EFFECT FOR MOST OF WESTERN AND CENTRAL ARKANSAS TONIGHT. ALSO...A LAKE WIND ADVISORY IS IN EFFECT THIS EVENING FOR FOR MUCH OF CENTRAL AND EAST ARKANSAS. FLASH FLOODING WILL BEGIN TO BE A CONCERN TONIGHT...AS MORE RAIN FALLS OVER WESTERN AND CENTRAL ARKANSAS. RAIN AMOUNTS THROUGH TONIGHT WILL BE FROM 1 TO 3 INCHES WITH ISOLATED HIGHER AMOUNTS. RESIDENTS ACROSS ARKANSAS SHOULD MONITOR THIS WEATHER SITUATION CLOSELY DUE TO THE POTENTIAL FOR FLASH FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE SLOW MOVING STRONG STORM SYSTEM WILL MOVE ACROSS ARKANSAS WEDNESDAY THROUGH FRIDAY...AND CONTINUE TO BRING ROUNDS OF SHOWERS AND THUNDERSTORMS...WITH HEAVY RAIN. DUE TO THE EXTENDED PERIOD OF RAIN...THERE WILL BE A HIGH RISK OF FLASH FLOODING AND SOME RIVER FLOODING. RAIN AMOUNTS OF 2 TO 4 INCHES ARE EXPECTED THROUGH THURSDAY WITH ISOLATED HIGHER AMOUNTS POSSIBLE. IF THE WEATHER SYSTEM MOVES EVEN A LITTLE BIT SLOWER THAN CURRENTLY EXPECTED...SOME TOTALS IN THE WEST COULD EASILY EXCEED 8 INCHES. THESE HIGH RAIN AMOUNTS WILL BRING FLASH FLOODING...WITH THE POTENTIAL FOR HIGH WATER RESCUES AND LIFE THREATENING SITUATIONS. RIVER FLOODING WOULD ALSO RESULT. A FLASH FLOOD WATCH WILL BE IN EFFECT FOR MOST OF WESTERN AND CENTRAL ARKANSAS THROUGH WEDNESDAY. WATCHES MAY HAVE TO BE EXTENDED BEYOND THAT TIME IF CONDITIONS WARRANT. AREA RESIDENTS SHOULD MONITOR THIS DEVELOPING WEATHER SITUATION CLOSELY DUE TO THE IMPACT OF POSSIBLE FLOODING RAINS. THE STORM SYSTEM IS EXPECTED TO PUSH OUT OF ARKANSAS ON FRIDAY WITH THE RAIN BECOMING MUCH LIGHTER AND ENDING. DRY WEATHER IS FORECAST FOR THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY DUE TO THE SLIGHT RISK OF SEVERE STORMS...AND IF FLASH FLOODING BECOMES LIFE THREATENING ACROSS THE STATE. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 59/51
In the hours before
Special weather statement, Mar 21, 2:08 AM CDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 208 AM CDT WED MAR 21 2012 ARZ055-056-063-210740- CLEVELAND AR-GRANT AR-JEFFERSON AR- 208 AM CDT WED MAR 21 2012 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN JEFFERSON...EXTREME SOUTHEASTERN GRANT AND CENTRAL CLEVELAND COUNTIES UNTIL 245 AM CDT... AT 204 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR HEBRON...OR 9 MILES SOUTH OF RISON...MOVING NORTH AT 50 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... RISON... PINE BLUFF... WHITE HALL... WARBRITTON... TOLEDO... TIPTON... PINE BLUFF ARSENAL... MT ELBA... LAKE PINE BLUFF... KINGSLAND... KEDRON... HEBRON... CRANE LAKE... WATSON CHAPEL... SULPHUR SPRINGS... SAMPLES... ROB ROY... RANDALL... THIS INCLUDES INTERSTATE 530 BETWEEN MILE MARKERS 27 AND 46. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3436 9217 3431 9191 3375 9212 3380 9233 TIME...MOT...LOC 0708Z 195DEG 45KT 3387 9219 58
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 20, 7:36 PM CDT | Special Weather Statement | LZK | Cleburne | 44 min |
| Mar 20, 8:09 PM CDT | Special Weather Statement | LZK | Jefferson | 46 min |
| Mar 21, 2:08 AM CDT | Special Weather Statement | LZK | Cleveland, Jefferson | 32 min |
| Mar 21, 3:38 AM CDT | Flash Flood Warning | LZK | Baxter, Cleburne, Conway, Fulton, Izard, Marion and 3 more | 6 hr |
| Mar 21, 4:24 AM CDT | River Flood Advisory | LZK | Jefferson, Lincoln | 29 hr |
| Mar 21, 6:53 AM CDT | River Flood Warning | LZK | Izard, Stone | 31 hr |
| Mar 21, 6:53 AM CDT | River Flood Warning | LZK | Independence | 52 hr |
| Mar 21, 8:34 AM CDT | Flash Flood Warning | LZK | Bradley, Calhoun, Cleveland, Ouachita | 3 hr |
| Mar 21, 9:24 AM CDT | Flash Flood Warning | LZK | Cleburne, Cleveland, Conway, Dallas, Faulkner, Grant and 6 more | 6 hr |
| Mar 21, 9:27 AM CDT | River Flood Warning | LZK | Faulkner, Perry | 5 hr |
| Mar 21, 10:19 AM CDT | River Flood Warning | LZK | Independence, Jackson, Lawrence | 6 days |
| Mar 21, 10:23 AM CDT | River Flood Advisory | LZK | Searcy | 24 hr |
| Mar 21, 10:37 AM CDT | River Flood Warning | LZK | Arkansas, Monroe | 31 days |
| Mar 21, 10:45 AM CDT | River Flood Advisory | LZK | Arkansas, Desha, Lincoln | 36 hr |
| Mar 21, 2:27 PM CDT | Lake Wind Advisory | LZK | Arkansas, Baxter, Cleburne, Desha, Drew, Faulkner and 14 more | 6 hr |
| Mar 21, 3:23 PM CDT | Areal Flood Warning | LZK | Pulaski, Saline | 9 hr |
| Mar 21, 4:41 PM CDT | River Flood Advisory | LZK | Franklin | 16 hr |
Nearby
Flash Flood Warnings in Arkansas, 2012Every flash flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.